Alert archive / North Dakota / Special Weather Statements in 2016
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Aug 1, 2016, 8:40 PM CDT for Sargent County, North Dakota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2016, 8:40 PM CDT (01:40 UTC)
- Expired
- Aug 1, 2016, 9:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Grand Forks, ND
County Sargent County, ND
The radar
The Aberdeen radar (KABR), 86 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2143 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 14.7
The text
As transmitted.
105 WWUS83 KFGF 020140 SPSFGF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 840 PM CDT MON AUG 1 2016 NDZ052-020230- SARGENT ND- 840 PM CDT MON AUG 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SARGENT COUNTY UNTIL 930 PM CDT... AT 839 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COGSWELL...OR 23 MILES NORTH OF BRITTON...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... FORMAN AROUND 855 PM CDT. RUTLAND AROUND 905 PM CDT. CAYUGA AROUND 910 PM CDT. GENESEO AROUND 915 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GRAND FORKS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4595 9800 4626 9800 4618 9728 4594 9726 TIME...MOT...LOC 0139Z 283DEG 39KT 4613 9785 $$ VOELKER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:27 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 1, 6:27 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 627 PM CDT MON AUG 1 2016 .UPDATE... Issued at 627 PM CDT Mon Aug 1 2016 Severe weather is the main challenge. At the moment there are no active warnings. However there is one cell at KJMS that is still moving to the east. This cell will bear watching. Otherwise just not seeing much happening. Latest high resolution guidance shows tstms continuing to move east across the FA through the mid to late evening, before exiting the FA late. Will continue to monitor. && .SHORT TERM...(This evening through Tuesday) Issued at 250 PM CDT Mon Aug 1 2016 Main impacts will be severe potential late afternoon and tonight. Boundary currently oriented from the ne tip of ND southwestward to south of BIS. NSSL WRF/HRRRX fairly close with convective initiation around 21-22z then propagate line of convection eastward through the evening. Primary severe threat looks to be Hail/wind and psbl heavy rain. Made best attempt to time storm passage with highest pops. by 06z convection should be confined to areas east of the valley exiting the fa in the am. In the wake of the boundary passage dewpoints drop off nicely. So while column does not cool off all that much it will not be near as humid tomorrow with temperatures in the low to mid 80s with no pcpn expected. .LONG TERM...(Tuesday night through Monday) Issued at 250 PM CDT Mon Aug 1 2016 The extended period starts off with weak high pressure over the area on Tuesday...as an interlude before the next system crosses the Dakotas on Wednesday. Return flow ahead of the the system on Wednesday will pump up the moisture again...along with 850mb dewpoints in the 12C to 14C range on the nose of a 35 to 45 knot low level jet. In association with a vigorous wave aloft and increased instability...expect the ingredients to come together for another severe weather threat on Wednesday afternoon and evening. For Thursday through Sunday...a bit cooler temperatures and drier air will push south across the area...and the upper ridge will slowly build again by the end of the period allowing temperatures to rebound. A few upper level impulses can be expected to propagate through the flow during this time...bringing a slight chance for some showers to the area. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 627 PM CDT Mon Aug 1 2016 Tried to narrow down the tstm window at each of the TAF sites. Looks like it will be a fairly narrow window. After the storms move through winds should remain light with only some departing mid and high level clouds. By mid to late Tuesday morning winds should turn to the NW. && .FGF Watches/Warnings/Advisories... ND...None. MN...None. && UPDATE...Godon SHORT TERM...Voelker LONG TERM...Hopkins AVIATION...Godon
Hazardous weather outlook, Aug 1, 7:19 AM CDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 719 AM CDT MON AUG 1 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-021230- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 719 AM CDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT STORMS WILL BE LIKLEY TODAY WITH A COUPLE ROUNDS OF CONVECTION CAPABLE OF PRODUCING SEVERE WEATHER. THE FIRST THIS MORNING INTO EARLY AFTERNOON IN THE DEVILS LAKE BASIN AND NORTHERN RRV. SECONDLY REDEVELOPMENT THIS AFTERNOON IN CENTRAL ND TO MOVE EAST SOUTHEAST ACROSS SEND AND INTO WCNTRL MN INTO THE EVENING HOURS. PRIMARY THREAT ARE GOING TO BE DAMAGING WINDS, LARGE HAIL AND HEAVY RAINFALL...POTENTIALLY LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK FOR SEVERE STORMS ON WEDNESDAY AFTERNOON AND INTO THE OVERNIGHT FOR THE NORTHWESTERN HALF OF THE AREA. PRIMARY CONCERN WILL BEEN A WIND EVENT WITH POSSIBLY SOME LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 1, 5:25 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
525 PM CDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 6 N SOUTHAM 48.25N 98.55W
08/01/2016 E1.00 INCH RAMSEY ND PUBLIC
DIME TO QUARTER SIZED HAIL AND VERY HEAVY RAIN.
&&
GGUSTSpecial weather statement, Aug 1, 7:30 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 730 PM CDT MON AUG 1 2016 NDZ038-039-049-052-020130- BARNES ND-RANSOM ND-CASS ND-SARGENT ND- 730 PM CDT MON AUG 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR RANSOM...SOUTHEASTERN BARNES... NORTHERN SARGENT AND SOUTHWESTERN CASS COUNTIES UNTIL 830 PM CDT... AT 729 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LITTLE YELLOWSTONE...OR 21 MILES SOUTH OF VALLEY CITY...MOVING EAST AT 40 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ENDERLIN AND LISBON AROUND 750 PM CDT. SHELDON AND ANSELM AROUND 800 PM CDT. VENLO AROUND 805 PM CDT. MCLEOD AROUND 815 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GRAND FORKS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4620 9800 4680 9806 4666 9729 4606 9727 TIME...MOT...LOC 0029Z 289DEG 36KT 4661 9792 HOPKINS
Special weather statement, Aug 1, 8:40 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 840 PM CDT MON AUG 1 2016 NDZ052-020230- SARGENT ND- 840 PM CDT MON AUG 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SARGENT COUNTY UNTIL 930 PM CDT... AT 839 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COGSWELL...OR 23 MILES NORTH OF BRITTON...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... FORMAN AROUND 855 PM CDT. RUTLAND AROUND 905 PM CDT. CAYUGA AROUND 910 PM CDT. GENESEO AROUND 915 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GRAND FORKS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4595 9800 4626 9800 4618 9728 4594 9726 TIME...MOT...LOC 0139Z 283DEG 39KT 4613 9785 VOELKER
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 10:51 PM CDT | Special Weather Statement | FGF | Lake of the Woods | 54 min |
| Aug 1, 11:43 PM CDT | Special Weather Statement | FGF | Beltrami | 62 min |
| Aug 2, 12:52 AM CDT | Special Weather Statement | FGF | Beltrami, Pennington, Red Lake | 53 min |
| Aug 2, 1:46 AM CDT | Special Weather Statement | FGF | Beltrami | 59 min |
| Aug 1, 7:30 PM CDT | Special Weather Statement | FGF | Ransom | 60 min |
Nearby
Special Weather Statements in North Dakota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.